MAUDE Adverse Event Report: EXACTECH, INC. TRAPEZOID TIBIAL TRAY SZ 1F/1T, 2F/1T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRAPEZOID TIBIAL TRAY SZ 1F/1T, 2F/1T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 204-04-21
Medical Device Problem Codes Unstable (1667); Detachment of Device or Device Component (2907); Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Joint Laxity (4526); Metal Related Pathology (4530)
Date of Event 07/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: (b)(6), 230-03-02 - optetrak asy, cr cemented femoral, sz 2.(b)(6), 200-62-13 - cr tibial insert sz 2, 13mm, slope +.(b)(6), 200-02-35 - three peg patella 35mm.Multiple mdr reports were filed for this event, please see associated reports: (b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported via legal documentation that approximately 135 months after a right total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear polyethylene wear, osteolysis, aseptic loosening.Operative report notes the knee appeared to be ligamentous grossly loose as well as fairly significant polyethylene liner wear that i suspected had already worn completely through.It was obviously notable initially upon entering the joint that she had severe blackened synovitis due to the metal-on-metal articulation and complete polyethylene failure and catastrophic dislodgement.There was notable bone loss both on the medial and lateral femoral condyle that seemed to be uncontained.The tibial had a central defect as well as an uncontained defect on the lateral condyle.The patella appeared to be grossly intact with good tracking and was retained.The patient was revised to a competitor¿s devices.There were no apparent complications and no deviations in surgical plan.The patient was last known to be in stable condition following the procedure.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: g3, h6.The following sections were corrected: h6.Mdr section codes updated/corrected: a, b, e.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear and loosening or due to inclusion of the polyethylene in the packaging recall.Additionally, the devices were implanted for over ten years prior to the reported failure(s).However, the reported prosthesis wear and loosening could not be confirmed and potential contributions of manufacturing, user, or patient-related considerations to the event could not be assessed as the devices were not available for evaluation and no product information, images, radiographs, or relevant clinical information was provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRAPEZOID TIBIAL TRAY SZ 1F/1T, 2F/1T
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key20751444
Report Number1038671-2024-04474
Device Sequence Number8088760
Product Code JWH
UDI-Device Identifier10885862047625
UDI-Public10885862047625
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2017
Device Catalogue Number204-04-21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale